About My Health Careers Internship MedBlogs Contact us
Medindia LOGIN REGISTER
Advertisement

Drug Reaction Affects Over 10 Children in Thane

by Himabindu Venkatakrishnan on August 4, 2014 at 11:35 AM
Font : A-A+

 Drug Reaction Affects Over 10 Children in Thane

After an injection dose during early hours of Sunday morning, more than 10 children fell sick in Thane district of Maharashtra.

The children admitted for treatment of Pneumonia and other infections started vomiting and complained of cold and suffered difficulties in breathing as soon as they were injected with an evening dose.

Advertisement

Chief Medical Officer of Indira Gandhi Memorial Hospital, Nitin Mokashi, said all children were stable now.

"15 to 18 children suffered a reaction. It is known as pyogenic reaction and it can take place with any medicine or syringe. It is a simple reaction and it took place after the kids were given their evening dose. We immediately gave injections to control that reaction and all kids are normal now," said Mokashi.
Advertisement

He also said that the samples of the drug have been sent to the laboratory to ascertain the cause of the reaction.

The instant reaction worried parents.

"He started vomiting and had trouble in breathing. He felt cold, became still and just closed his eyes. Yes, this happened after he was injected. It happened to all kids in the ward," said mother of a child admitted in the hospital.

Meanwhile, a doctor, Mohamad Siddiqui, blamed the hospital for carelessness.

"Reaction can happen with any injection, but that is not the issue. The problem is that such a reaction can't take place with 18 kids altogether. Whatever anti-biotic injection they gave to kids, if the nurse injects the first kid and moves on to the other after 10 minutes, it must take around 30-45 minutes to inject all kids. And the injections directly in the nerves react immediately. The result comes out in hardly two to five minutes. Did she realize what happened to the first kid after injecting all others? Reaction started with the first kid, if she had paid attention to him, all other 17 kids would have been saved," said Siddiqui.

None of the children have been reported to be in a serious condition as an anti-doze was immediately injected to all of them.

Source: ANI
Advertisement

Advertisement
News A-Z
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
News Category
What's New on Medindia
Breast Cancer Awareness Month 2021 - It's time to RISE
First-Ever Successful Pig-To-Human Kidney Transplantation
World Osteoporosis Day 2021 -
View all

Medindia Newsletters Subscribe to our Free Newsletters!
Terms & Conditions and Privacy Policy.

More News on:
Drug Toxicity Height and Weight-Kids Signature Drug Toxicity 

Recommended Reading
Chest Ultrasound an Efficient Tool in the Early Detection of Swine Flu
A new research has demonstrated and recommended the use of Chest Ultrasound for an early and ......
Postoperative Pneumonia Prevention Program in Surgical Ward Examined by Study
Postoperative pneumonia prevention program for patients in surgery can lower the cases of the ......
Drug Toxicity
Drug toxicity is an adverse reaction of the body towards a drug that results as a side effect of a d...

Disclaimer - All information and content on this site are for information and educational purposes only. The information should not be used for either diagnosis or treatment or both for any health related problem or disease. Always seek the advice of a qualified physician for medical diagnosis and treatment. Full Disclaimer

© All Rights Reserved 1997 - 2021

This site uses cookies to deliver our services. By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use